I have had this rash for 3 months now. I have been to the dermatologist, had skin tests done etc. The rash is tiny itchy red bumps, only on my face. They seem to have clear fluid inside, but are very tiny. They sort of rise to the surface a bit red, they itch, then when I scratch them, the fluid comes out and they sort of go away. THe doctor said they are not hives and that it is a contact dermatitis. I am only using products I know I am not sensitive to from the patch tests that were done. I have been using 1% hydrocortisone on and off for the 3 months. The cream does make it go away. But when I try to stop or wean down on it, the rash comes back worse. The patch tests said I was allergic to two shampoos I have tried but not used all the time. I didn't react to anything else. I am using DHS shampoo and my conditioner I always used.I was not found to be allergic to it. I am using Basis soap, also not allergic to it. And I use an unscented body wash I was also found to be fine with. I have no idea what it is. My scalp does itch, so the shampoo thing makes sense for that. But all over my face too? I don't get the rash on my neck or back at all. My makeup and powder were found to be fine for me also. I tested negative to all the chemicals in their patch test kit also. He said it wasn't Rosecea, and it doesn't look like any of the pictures. I asked if it could be that rash some people get from using cortisone creams and he said no. But it really seems like my face is addicted to the cream. If it is the shampoo, how many days for it to clear up?? I haven't used the offending shampoo in a week now. THe rash is all over my face, but stops at the chin, not on my neck. I am just not sure I buy it being the shampoo. What else could it be? The doctor said to just use Elidel and that I could use it forever. I don't want to, I want to figure out what this is! Should I see another dermatologist? COuld it be an allergic reaction to the shampoo and it takes this long to clear up? I am so confused and frustrated to tears at this point. I doubt it is detergent as I don't have the rash any place else. I don't think it is the SLS ingredients in soaps as some soaps I brought in to test have that, but were found to be fine for me. HELP! Any advice truely appreciated. Just not sure what to do next.
I think you have steroid rosacea. Your comment that, "I have been using 1% hydrocortisone on and off for the 3 months. The cream does make it go away. But when I try to stop or wean down on it, the rash comes back worse," is a typical story for this condition. My advice:
1. Stop the hydrocortisone, even if it flares.
2. Ask your dermatologist about a topical antibiotic like metronidazole and an oral one like doxycycline. A short course of both may be worth considering.
Thank you! If I stop the cream, but he won't do the antibiotics, will it still go away?? I just feel so hopeless at this point and he said he is sure that is not it. I just wonder if I should see someone else.
Oral antibiotics work fastest and best. The point of my answer was exactly the opposite--that you are very likely not hopeless. Find out what's happening, either with your dermatologist or another one.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.